Facebook Pixel
EmpowHER Guest

Period late after Plan B - Pregnant?

By Anonymous August 14, 2015 - 12:27pm
Rate This

My bf & I had sex, and the condom came off (this was the 2nd of August). We're pretty sure he pulled out before anything happened, but to be safe I took a Plan B the next day (about 24 hours had passed - 3rd of August). I've been perfectly fine/normal until about yesterday (13th) I got brown blood. It wasn't a ton, but it was enough for me to wear a pad (I prefer pads over tampons). I usually do get this, but I'm pretty sure it has always been at the end of my period (I might have gotten a little tiny bit at the beginning before but usually my normal period would come that day as well). Today is my scheduled start day for my period (14th) but it's often off by a day or two either way (early/late). I had some cramps yesterday (or so I think) and they went away with Ibuprofen. I usually get cramps the day before or the day of my period (maybe the second as well). I know my period is not that late but I'm still worried. I took the Plan B that only gave one pill, and I believe it said that I should wait until about 3 weeks after I took it to take a PT if my period has not yet occurred. It has been a week and 5 days since I took the pill. I know it can make your period come a few days early or a few days late, but after how many days of not having my period should I be worried? If I wait until that 3 week mark, that will have been a week and 3 days late. I also read (from only one person) that Plan B could cause you to miss your period completely? Even though you are still not pregnant. Is this true? I don't know easily I can get a PT so I don't want to get one too early or too late or anything. And like I said, I'm kinda freaking out. Again, my period should have started today so it's not a big deal I would think, but I would like to know how long I have before I should REALLY freak out. Thank you!

Add a Comment4 Comments


If you are still worried about pregnancy you should go to your doctor and get checked out.

August 18, 2015 - 3:28pm

Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Stress can make your period late or could cause you to skip your period entirely.

You can miss your period all together. If you’ve taken Plan B, it’s a good idea to schedule an appointment with your doctor within three weeks of taking it. They’ll be able to tell you whether or not the medication has been effective much quicker than a home pregnancy test. By visiting your doctor, you’ll be able to know for sure and then you can stop worrying about when your period will come.

If you’re stressing over a late period, you may be delaying it further. Have patience. Your cycle will get back on track. It just takes a little time.

I hope this help.

Be well,

August 14, 2015 - 2:33pm
(reply to S Gillette Palmer)

I'm hoping you will see this too? But I've gotten the brown again, and it's been on and off - I read that that could either be spotting (like for a pregnancy) or it could be spotting from the Plan B... or could it possibly just be my period? My period usually isn't that heavy - I'd say light, maybe inbetween light and regular. And if the Plan B can make it lighter, then maybe this is it? I'm not sure though. It's been the same for two days (today being day two).

August 15, 2015 - 9:09pm
(reply to S Gillette Palmer)

Thank you!

August 14, 2015 - 5:49pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!